Sertraline

bumshell

New member
I'm currently on Day 3 of taking S. I'm currently experiencing some of the side effects, which I am hoping will wear of as per my doctors advice. I feel dizzy, drowsy, no motivation, headaches, loss of appetite, clenched jaw, keep zoning out and I cannot sleep for the life of me - did anyone else experience the same?

I think I'm going to go back to the doctors to get signed off from work for the week until these start to settle down as i'm sat at my desk on the verge of falling as sleep and I don't want to talk to anyone at all :(
 

Kat26

New member
Hiya. I’m on setraline. I started off 50mg then the doctor prescribed 100mg which was too much. It was making me so ill and I had my boy to look after. Went back down to 50 mg and was alright with it. Went to another doctor and she has given me 75mg to take. Felt no symptoms at all.
 

Freckles

Active member
I started off on 50mg and I’m now on 150mg I don’t remember feeling any symptoms? Although if I don’t take them for a couple of days I do feel a lot worse
 

ElleBow

Member
I'm currently on Day 3 of taking S. I'm currently experiencing some of the side effects, which I am hoping will wear of as per my doctors advice. I feel dizzy, drowsy, no motivation, headaches, loss of appetite, clenched jaw, keep zoning out and I cannot sleep for the life of me - did anyone else experience the same?

I think I'm going to go back to the doctors to get signed off from work for the week until these start to settle down as i'm sat at my desk on the verge of falling as sleep and I don't want to talk to anyone at all :(
I'm the exactly the same, day 3 and all of the things you listed above. Do you take it in the morning or evening?

I'm on 25mg every day for a week then up to 50mg. Currently take them first thing g in the morning but I'm wondering if taking them at night will mean I sleep through what I'm feeling during the day. My appetite seems to come back around 10pm (by then I'm far to shattered to actually eat anyway) but seem more alert than I do in the day.
 

bumshell

New member
I'm the exactly the same, day 3 and all of the things you listed above. Do you take it in the morning or evening?

I'm on 25mg every day for a week then up to 50mg. Currently take them first thing g in the morning but I'm wondering if taking them at night will mean I sleep through what I'm feeling during the day. My appetite seems to come back around 10pm (by then I'm far to shattered to actually eat anyway) but seem more alert than I do in the day.

For the first 3 days I took them in the morning as the doctor instructed me to. On Sunday I ended up having to call 111 because I just felt so bad, they ended up sending an ambulance to my house to check me over. The paramedics really reassured me that it is common to feel like that during the first week-10 days.

I was feeling really drowsy in the day after taking them at 9am so I changed to taking them at night at around 6pm and I’m ready to sleep by about 10pm and then during the next day I’m starting to feel better and less drowsy and more with it. The paramedic advised me of this as well.

I’m going back to the doctors next week for a medication review, Im currently on 50mg (which I think is bit high considering this is the first time ive taken anti depressants and I was really reluctant to taking them) I hope they don’t up my dosage to 100mg as I’ve heard you get the side affects again 😓
 

Freckles

Active member
For the first 3 days I took them in the morning as the doctor instructed me to. On Sunday I ended up having to call 111 because I just felt so bad, they ended up sending an ambulance to my house to check me over. The paramedics really reassured me that it is common to feel like that during the first week-10 days.

I was feeling really drowsy in the day after taking them at 9am so I changed to taking them at night at around 6pm and I’m ready to sleep by about 10pm and then during the next day I’m starting to feel better and less drowsy and more with it. The paramedic advised me of this as well.

I’m going back to the doctors next week for a medication review, Im currently on 50mg (which I think is bit high considering this is the first time ive taken anti depressants and I was really reluctant to taking them) I hope they don’t up my dosage to 100mg as I’ve heard you get the side affects again 😓
I don’t remember having any side affects when increasing my dose, but I do take them at night because I feel a lot better than I did when I took them in the morning
 

Mummyof2

Well-known member
I definitely had side effects when increasing dosages, but less than when I first started taking them.
If you still feel awful then there are other medications you can try as well :) I'm on my 3rd different medication since December, the latest one seems to be the most effective for me
 

J-Dog

New member
They are all really normal symptoms. Hopefully should get better after a couple or weeks. I took mine at night and that seemed to help a bit. I’ve taken it twice before for about a year each time. It really helped me when I was feeling very low so definitely felt like the side effects were worth riding it out for.
 

ElleBow

Member
Thank you, its really helpful to hear everyone's experiences.

It's now day 5 and I'm definitely noticing a pattern from taking in the morning. Feel ridiculously tired and unproductive at work a few hours after taking them and then at around 4pm I get a surge of energy and it's all systems go and I am wide awake when trying to sleepnarpund 10pm.

I'm going to switch to taking in the evening. Did anyone have a reaction to changing the time of day?
 

Everly

Well-known member
Side effects can last up to six weeks. I personally take an anti-depressant that is advised to be taken in the morning and most patients of mine do but having it in the evening means I sleep through the side effects so give that a go. Good luck!
 

ElleBow

Member
Thank you, its really helpful to hear everyone's experiences.

It's now day 5 and I'm definitely noticing a pattern from taking in the morning. Feel ridiculously tired and unproductive at work a few hours after taking them and then at around 4pm I get a surge of energy and it's all systems go and I am wide awake when trying to sleepnarpund 10pm.

I'm going to switch to taking in the evening. Did anyone have a reaction to changing the time of day?
I switched yesterday; took my 25mg at 6pm, had a lovely sleep around 9pm, drifted off nicely and felt quite refreshed today when usually I'd be feeling really out of it until early afternoon.

Felt very agitated and nervous though still, cant wait for that feeling to pass. I have one more 25mg to take tomorrow and then up to 50mg weds
 

raynorxo

Well-known member
I switched yesterday; took my 25mg at 6pm, had a lovely sleep around 9pm, drifted off nicely and felt quite refreshed today when usually I'd be feeling really out of it until early afternoon.

Felt very agitated and nervous though still, cant wait for that feeling to pass. I have one more 25mg to take tomorrow and then up to 50mg weds
I’ve been on sertraline for a few years now and recently have fallen into a deeper depression so they’ve upped my dose from 100 to 150 it’s upset my stomach a bit but it’s getting a bit better , it can take maybe a month for it to get properly into your system well it did for me , but hopefully it will settle down for you soon . I’m waiting for appointments for Cognitive therapy which I haven’t had before , have you been offered extra help ? I take mine in the morning but it depends as night time it used to keep me up . The side effects can make you feel worse than you did before taking them but never stop them on your own as it makes you worse . It’s so refreshing to see a feed for this as sometimes I feel like I’m the only one going through it . I hope this thread goes on for a bit longer as I would be keen to know how you’re all getting on x
 
Top